MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-052
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2021 and following the postoperative control x-ray the cup had tipped over.The revision was the following day, (b)(6) 2021.Did the patient experience a post-op device malfunction? -no.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing?unknown, did the patient require revision surgery or hardware removal? yes, was device explanted? true, hardware/explant removal due to: cup had tipped over , did patient require revision surgery? true, if yes, date of revision surgery.(b)(6) 2021, patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? revision, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, is the patient part of a clinical study unknown, (b)(4), device property of none, device in possession of none, ip-01061148, device property of none, device in possession of none, ip-01061149, device property of none, device in possession of none, by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Examination of the provided x-ray images confirms a highly mal-positioned acetabular cup.The images do not depict before and post movement of the cups position.It is extremely mal-positioned however and it is reasonable it was not implanted in this position.A root cause for it's movement after approximately one day implanted cannot be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Yes she had pain following the tilting of the cup b.No c.Left.A.Was the patient experiencing any adverse symptoms that led to the revision surgery? answer: yes she had pain following the tilting of the cup.B.Was there a surgical delay during revision surgery? if yes, what was the duration of the delay? answer: no.C.What is the affected side involved in this event? answer: left.F.Please provide patient initials if available.Answer: none.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11214903
Report Number1818910-2021-01683
Device Sequence Number3805501
Product Code KWA
UDI-Device Identifier10603295010203
UDI-Public10603295010203
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-31-052
Device Catalogue Number121731052
Device Lot Number9488583
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer01/26/2021
03/26/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date01/29/2021
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +1.5; EA DELTA CER INSERT 36IDX52OD; PINN 100 W/GRIPTION 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR